A locally induced homoclinic motion of a vortex filament

Original Article

Abstract

An exact homoclinic solution of the Da Rios–Betchov equation is derived using the Hirota bilinear equation. This solution describes unsteady motions of a linearly unstable helical or wound closed filament under the localized induction approximation.

Keywords

Vortex filament Localized induction approximation Homoclinic motion 

PACS

47.32.cb 02.30.Ik 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Akhmedieva N.N., Eleonskii V.M., Kulagin N.E.: Generation of periodic trains of picosecond pulses in an optical fiber: exact results. Sov. Phys. JETP 62, 894–899 (1985)Google Scholar
  2. 2.
    Ablowitz M.J., Herbst B.M.: On homoclinic structure and numerically induced chaos for the nonlinear Schrödinger equation. SIAM J. Appl. Math. 50, 339–351 (1990)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Ricca R.L.: The contributioons of Da Rios and Levi-Civita to asymptotic potential theory and vortex filament dynamics. Fluid Dyn. Res 18, 245–268 (1996)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Hasimoto H.: A soliton on a vortex filament. J. Fluid Mech. 51, 477–485 (1972)MATHCrossRefGoogle Scholar
  5. 5.
    Hirota R.: Bilinearlization of soliton equations. J. Phys Soc. Jpn. 51, 323–331 (1982)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Fukumoto Y., Miyazaki T.: N-solitons on a curved vortex filament. J. Phys. Soc. Jpn. 55, 4152–4155 (1986)CrossRefGoogle Scholar
  7. 7.
    Umeki M.: Complexification of wave numbers in solitons. Phys. Lett. A 236, 69–72 (1997)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Stahlhofen A.A., Druxes H.: Comment on Complexification of wave numbers in solitons by M. Umeki. Phys. Lett. A 253, 247–248 (1999)CrossRefGoogle Scholar
  9. 9.
    Kida S.: A vortex filament moving without change of form. J. Fluid Mech. 112, 397–409 (1981)MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Ricca R.L.: Torus knots and polynomial invariants for a class of soliton equations. Chaos 3, 83–91 (1993)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Ricca R.L.: Erratum: Torus knots and polynomial invariants for a class of soliton equations. Chaos 3, 83–91 (1993)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Ricca R.L.: Erratum: Torus knots and polynomial invariants for a class of soliton equations. Chaos 5, 346 (1995)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  1. 1.Department of PhysicsUniversity of TokyoTokyoJapan

Personalised recommendations